Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 15, 2017, 3:21 PM CDT for Lincoln County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 15, 2017, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Lincoln County, OK
The radar
The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
028
WWUS84 KOUN 152021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT TUE AUG 15 2017
OKZ019-026-152045-
Logan OK-Lincoln OK-
321 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Logan and
northwestern Lincoln Counties Until 345 PM CDT...
AT 318 PM CDT, a strong thunderstorm was located 4 miles southeast of
Meridian, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Carney, Tryon, Agra, Meridian, Fallis and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3572 9708 3572 9725 3583 9733 3595 9714
3594 9714 3594 9690 3581 9681
TIME...MOT...LOC 2018Z 240DEG 22KT 3580 9720
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:42 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 15, 12:42 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 1242 PM CDT Tue Aug 15 2017 .DISCUSSION... The 18Z aviation discussion follows.... && .AVIATION... A ragged deck of clouds covers much of Oklahoma and north Texas at midday. A few short-lived thunderstorms formed earlier today near KOUN/KTIK from a mix of low-level convergence and instability apparently resulting from heating the occured under one of the holes in the cloud cover. As the clouds continue to decrease, more surface heating is expected, and scattered thunderstorms will likely result. These storms are most likely to occur over central and north-central Oklahoma this afternoon, but should be isolated enough that the probability of these storms affecting any specific location is low. More organized storms will be possible overnight as a small upper-lvel wave approaches from the southwest. And, as a larger upper-level trough approaches tomorrow, it will induce a tightening surface pressure gradient, with the attendant increase in southerly surface winds once daytime vertical mixing gets established around 14Z or 15Z. CmS && .PREV DISCUSSION... /issued 1058 AM CDT Tue Aug 15 2017/ UPDATE... Adjusted PoPs for this afternoon/early evening. See discussion below. DISCUSSION... Storms have developed over the OKC metro late this morning ahead of a mid level vort max. They remain fairly low topped and insignificant, but as heating continues expect some strong to severe storms from near Stillwater to Ponca City by this afternoon. Main concern will be damaging winds from precip loading, but hail will certainly be possible as well. Further south, isolated to widely scattered showers and storms are trying to lift into the Red River but forcing is very weak right now. This will likely change later this evening as west TX wave lifts northeastward. Most of this activity, however, should remain benign but heavy rainfall will be possible. Decreased PoPs out west for today, and increased them a bit from central to northern OK. Some minor adjustments were also made to temps and dewpoints to account for current trends but overall MaxT not impacted too much. All updated products will be out by the top of the hour. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 92 73 92 / 40 40 50 20 Hobart OK 75 93 73 94 / 30 30 40 20 Wichita Falls TX 76 96 76 95 / 50 30 30 30 Gage OK 72 90 67 90 / 50 20 20 10 Ponca City OK 75 92 70 90 / 50 40 60 10 Durant OK 76 92 75 91 / 30 30 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/23/23
Hazardous weather outlook, Aug 15, 11:02 AM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1102 AM CDT Tue Aug 15 2017 OKZ004>048-050>052-TXZ083>090-161615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1102 AM CDT Tue Aug 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible over central and northern OK this afternoon and evening. A few of these storms may become strong to severe with a threat of damaging wind gusts and hail. Very heavy rainfall may also result in localized flooding. Thunderstorm chances will increase across southern Oklahoma and western north Texas through tonight. Localized heavy rainfall will be the main threat with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible each day through Sunday. A few strong to severe storms will be possible across northern into central sections of Oklahoma Wednesday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 15, 10:25 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1025 AM CDT TUE AUG 15 2017
OKZ025-029-151615-
Oklahoma OK-Cleveland OK-
1025 AM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma and north
central Cleveland Counties Until 1115 AM CDT...
AT 1024 AM CDT, strong thunderstorms were along a line extending from
near Edmond to near Oklahoma City to near Moore, moving north at 20
MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3516 9743 3521 9752 3565 9754 3573 9751
3572 9727 3551 9718
TIME...MOT...LOC 1524Z 191DEG 19KT 3566 9749 3553 9741 3530 9751
03Special weather statement, Aug 15, 2:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
213 PM CDT TUE AUG 15 2017
OKZ024-027>029-152000-
Grady OK-Canadian OK-Cleveland OK-McClain OK-
213 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southeastern
Canadian...northwestern Cleveland and northwestern McClain Counties
Until 300 PM CDT...
AT 208 PM CDT, a strong thunderstorm was located near Middleberg,
moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Reduced visibility due to very heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Southwestern Oklahoma City, western Norman, Moore, Newcastle,
Blanchard, Mustang, Tuttle, Amber, Bridge Creek and Middleberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3503 9774 3514 9790 3541 9767 3538 9767
3538 9761 3526 9744
TIME...MOT...LOC 1908Z 219DEG 22KT 3515 9777
03Special weather statement, Aug 15, 2:38 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
238 PM CDT TUE AUG 15 2017
OKZ019-025-152015-
Oklahoma OK-Logan OK-
238 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Oklahoma and
southeastern Logan Counties Until 315 PM CDT...
AT 233 PM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Northeastern Oklahoma City, Edmond, Guthrie, Warr Acres, The Village,
Langston, Luther, Coyle, Arcadia, Meridian, Seward, Navina, Wiley
Post Airport and Downtown Edmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3594 9719 3595 9715 3568 9714 3553 9766
3572 9767 3599 9735
TIME...MOT...LOC 1933Z 230DEG 47KT 3565 9755
03Special weather statement, Aug 15, 3:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
311 PM CDT TUE AUG 15 2017
OKZ020-152045-
Payne OK-
311 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Payne County Until 345 PM
CDT...
AT 310 PM CDT, a strong thunderstorm was located near Coyle, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Stillwater, Perkins and Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3619 9699 3596 9686 3594 9701 3594 9712
3595 9714 3594 9717 3594 9719 3597 9724
3597 9727 3605 9730
TIME...MOT...LOC 2010Z 241DEG 13KT 3597 9721
BRBSpecial weather statement, Aug 15, 3:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
313 PM CDT TUE AUG 15 2017
OKZ025-026-152045-
Oklahoma OK-Lincoln OK-
313 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Oklahoma and southwestern
Lincoln Counties Until 345 PM CDT...
AT 310 PM CDT, a strong thunderstorm was located over Choctaw, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Northeastern Oklahoma City, Midwest City, Choctaw, Harrah, Spencer,
Jones, Nicoma Park, Luther and Wellston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3541 9725 3549 9736 3572 9724 3572 9714
3573 9714 3573 9709 3560 9692
TIME...MOT...LOC 2010Z 235DEG 12KT 3549 9726
BRBSpecial weather statement, Aug 15, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT TUE AUG 15 2017
OKZ019-026-152045-
Logan OK-Lincoln OK-
321 PM CDT TUE AUG 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Logan and
northwestern Lincoln Counties Until 345 PM CDT...
AT 318 PM CDT, a strong thunderstorm was located 4 miles southeast of
Meridian, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Carney, Tryon, Agra, Meridian, Fallis and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3572 9708 3572 9725 3583 9733 3595 9714
3594 9714 3594 9690 3581 9681
TIME...MOT...LOC 2018Z 240DEG 22KT 3580 9720
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:18 AM CDT | Areal Flood Advisory | OUN | Jackson | 117 min |
| Aug 15, 7:19 AM CDT | River Flood Warning | OUN | Cotton | 24 hr |
| Aug 15, 10:25 AM CDT | Special Weather Statement | OUN | Oklahoma | 50 min |
| Aug 15, 2:13 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Aug 15, 2:38 PM CDT | Special Weather Statement | OUN | Logan | 37 min |
| Aug 15, 3:11 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Aug 15, 3:13 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 3:35 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 15, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 32 min |
| Aug 15, 4:05 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Aug 15, 4:10 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Aug 15, 4:13 PM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Aug 15, 4:17 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Aug 15, 4:24 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 15, 4:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Aug 15, 4:42 PM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Aug 15, 4:54 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 15, 5:01 PM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Aug 15, 5:12 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
| Aug 15, 5:24 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Aug 15, 5:28 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 40 min |
| Aug 15, 5:59 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Aug 15, 6:14 PM CDT | Special Weather Statement | OUN | Seminole | 46 min |
| Aug 15, 6:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.